Jump to content

Treatment plan update


SandraL

Recommended Posts

Well I have known this for awhile but it has taken me a bit to "absorb" it myself and I have been busy. This will be a bit long so bear with me.

First a brief update on my treatments to date. First line treatment of chemo and radiation last fall. Was NED for ever so brief a period and then developed spine mets and had radiation. Started Alimta...not tolerated very well. Started Gemzar...tolerated even less well, have experienced every rare side effect there was. After 1st round of gemzar had low white blood cell counts and neuts so could not continue. Last straw was my hair started falling out again! I cried about that...was just starting to feel normal. Early last week met with med onc and she said I needed to get off gemzar...at that point I was ready to "listen". I was so run down and knew in my heart that something needed to change.

So, the new plan is:

1) I am taking about a 3 week break from treatments. Phew! I was actually relieved when we discussed that plan. This will give my body time to recover from it's beating and get me feeling chipper again. I have a two trips planned in that time frame so am hopeful I will feel great for those. And I am also very hopeful that my hair loss trend will reverse now that I am off the gemzar.

2) I will be starting tarceva at the beginning of October. My med onc assures me I have other chemo options after that if necessary.

3) I will be going for a PET scan in late October. As far as I know right now my lungs are still clear. We do not know exactly what is going on with my spine but will find out then.

So honestly I am relieved to be on a break right now. I have only 2 medical appointments in the next short while. One with the pain doctor at the clinic, and I dearly need him to help me. And one Zometa infusion this week for my bones. That's it and that is huge for me...no blood tests, no chemo, very few visits to the clinic etc. Phew, phew, phew!

Your prayers and positive thoughts for the reversal of my hair loss, relief of my pain, and successful tarceva treatments, as always are appreciated.

Have a great Wednesday everyone!

Sandra

Link to comment
Share on other sites

Will be keeping you in my thoughts and prayers. I hope the break is exactly what your body needs to regain some strength and energy and I will be praying the new treatment plan is a complete success!! (((Sandra)))

Link to comment
Share on other sites

Your prayers and positive thoughts for the reversal of my hair loss, relief of my pain, and successful tarceva treatments, as always are appreciated.

Sandra,

I love that you are very specific about what you would like us to focus on. I have just started doing this, as well, and my friends and family very much appreciate. You definitely have my very positive thoughts.

I started Tarceva last Thursday. I already have rash, which is good, and it's not so bad that I feel any more like a freak than I did with the hair loss, also good. I don't feel so great today for other reasons, but I certainly don't feel as ill as I did during days 3-6 after each chemo cycle. I wish the same for you.

Link to comment
Share on other sites

Gimme a head with hair

Long, beautiful hair

Shining, gleaming,

Streaming, flaxen, waxen

Give me down to there hair

Shoulder length or longer hair

Here baby, there mama

Everywhere daddy daddy

Hair, hair, hair, hair

Grow it, show it

Long as I can grow it

My hair

:lol::lol::lol:

Prayers for your hair, pain relief and a successful treatment plan.

Denise

Link to comment
Share on other sites

"sunnyside"

I love that you are very specific about what you would like us to focus on.

I do this too and my family and friends love it, helps focus the prayers!

And of course Sandra, you are most definitely on the prayer list. Good luck and don't forget that there is a very comprehensive list of tarceva posts, with links to all posts in one major post, over at cancergrace.org. Definitley check it out.

Link to comment
Share on other sites

Sandra, you certainly deserve a break. I expect you'll find Tarceva to be more tolerable than the other stuff you've had, and the skin toxicities can be minimized if you get well lubricated at the outset.

I'm speaking of skin lubrication like Cetaphil, not the other kind like at your recent party! :P Much Aloha,

Ned

Link to comment
Share on other sites

Even though it has been problem after problem with the drugs they have tried you on Sandra, All of my reading points to the bigger the rash with Tarceva, the bigger the response.

If there is truth in that, I wish you to have one hell of a rash, one you can brag about years down the road, and tell stories to your kids about!

But first I so wish you have those couple of really great sounding trips! We missed out on ours but perhaps one day......

You are to be admired!!!

Sandy

Link to comment
Share on other sites

Sandra, I wish I could be there in Canada with you so I could wrap my arms around you and give you a big "mama" hug. You are so brave and so strong but enough is enough. I am so glad your doc recognizes you need a break.

Take your vacation, keep the hair you have and grow more real fast, and luck galore with the Tarceva.

Judy in PA

P.S. Now I get the "lubricant" joke.

Link to comment
Share on other sites

Oh my dear friend Sandra - you absolutely have my prayers for all you asked and then some! A break from treatment is just what you need - a little time to feel normal and just enjoy some down time. A holiday thrown into that is a definite bonus.

So, prayers for no pain, hair regrowth and successful Tarceva treatments have been said (and will continue to be said for you). You are an amazing lady and please know this Albertan is sending you a big hug.

P.S. - We have definitely decided that seeing as we missed our holidays to BC this year due to unexpected events, we are going to the Island for two weeks next summer - you will get that hug in person then my friend!

Hugs,

Linda

Link to comment
Share on other sites

(((((Sandra)))))

You know I feel so bad that you are hurting and losing your hair again!!! Just plain sucks!!!

Hope the Tarceva works GREAT for you. Start the moisturinzing now so that you will be well lubricated when you start the pill. I think thats why I am doing as well as I am. You know you can bug me about what stuff to buy!!!

Feel better soon!

Patti B.

P.S. - you need to post about your party this past weekend after reading Ned's post :lol::lol::lol::lol::lol:

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use.